Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 153, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2011, 7:16 PM EDT for 10 counties in Ohio. It was in force for 59 min. 27 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 7:16 PM EDT (23:16 UTC)
- Expired
- May 23, 2011, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Butler County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Greene County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:28 PM EDT | TSTM WND DMG | 1 Ne Arcanum, OH | A BARN WAS SIGNIFICANTLY DAMAGED WITH THE ROOF REMOVED. |
| May 23, 7:29 PM EDT | TSTM WND DMG | 2 Ese Arcanum, OH | THE METAL ROOF OF A HOUSE WAS PEELED OFF. |
| May 23, 7:37 PM EDT | TSTM WND DMG | 2 Nw Dayton, OH | TREE DOWN ACROSS ROAD. |
| May 23, 7:37 PM EDT | TSTM WND DMG | 2 Se Englewood, OH | NUMEROUS TREES DOWNED IN PARTS OF ENGLEWOOD AND CLAYTON. |
| May 23, 7:38 PM EDT | TSTM WND DMG | West Milton, OH | PANELS WERE RIPPED OFF A BARN. |
| May 23, 7:38 PM EDT | TSTM WND GST 65 | Fort Mckinley, OH | WIND GUSTS OF 60 TO 70 MPH |
| May 23, 7:41 PM EDT | TSTM WND DMG | 2 Nne Pleasant Hill, OH | NUMEROUS TREES DOWN AND DAMAGE TO A DAIRY FARM ALONG RENCH ROAD. EXAMINATION FROM LAW ENFORCEMENT...IN COLLABORATION WITH NATIONAL WEATHER SERVICE METEOROLOGISTS...INDICATED THAT DAMAGE AT THIS LOCATION WAS CAUSED BY STRAIGHT LINE WINDS AND NOT A TORNADO. |
| May 23, 7:41 PM EDT | TORNADO | 2 Nne Pleasant Hill, OH | NUMEROUS TREES DOWN AND DAMAGE TO A DAIRY FARM ALONG RENCH ROAD. POSSIBLE TORNADO REPORTED IN AREA OF DAMAGE. |
| May 23, 7:42 PM EDT | TSTM WND DMG | Riverside, OH | SEVERAL TREES DOWNED |
| May 23, 7:44 PM EDT | TSTM WND DMG | 3 W Beavercreek, OH | SVRL TREES DOWN, 1 UPROOTED, APPROX 5 TREES TOPPED OFF AROUND 20 FT UP |
| May 23, 7:46 PM EDT | TSTM WND DMG | Beavercreek, OH | PART OF A ROOF BLOWN OFF OF A RESTAURANT. |
| May 23, 7:46 PM EDT | TSTM WND DMG | Tipp City, OH | TREE DOWNED ON A CAR. |
| May 23, 7:46 PM EDT | TSTM WND DMG | W Beavercreek, OH | MULTIPLE TREES SNAPPED OR UPROOTED. ONE TREE FELL ONTO A HOUSE AND ANOTHER TREE FELL ONTO POWERLINES. |
| May 23, 7:46 PM EDT | TSTM WND GST 50 | 3 W Fairborn, OH | |
| May 23, 7:54 PM EDT | TSTM WND DMG | 1 Ene Xenia, OH | A TREE WAS DOWNED ON EAST MARKET STREET. |
| May 23, 7:55 PM EDT | TORNADO 1 | 3 E Fairborn, OH | NUMEROUS TREES SNAPPED AND UPROOTED. EF1 TORNADO WITH WIND SPEEDS APPROXIMATELY 90 MPH. |
| May 23, 7:56 PM EDT | TSTM WND DMG | 2 Se Fairborn, OH | MULTIPLE TREES DOWNED ALONG DAYTON YELLOW SPRINGS ROAD NEAR THE GREENE COUNTRY CLUB. |
| May 23, 7:56 PM EDT | TSTM WND DMG | Enon, OH | TREES DOWNED. |
| May 23, 7:58 PM EDT | TSTM WND DMG | 3 N New Carlisle, OH | ROOF DAMAGE TO CHICKEN HOUSE |
| May 23, 8:02 PM EDT | TSTM WND DMG | Dayton, OH | LG TREE UPROOTED WIND GUST E60 MPH |
| May 23, 8:02 PM EDT | TSTM WND GST 0 | Piqua, OH | |
| May 23, 8:02 PM EDT | TSTM WND GST 70 | Piqua, OH | |
| May 23, 8:02 PM EDT | NON-TSTM WND GST 70 | Piqua, OH | |
| May 23, 8:10 PM EDT | TORNADO 1 | 5 Nne Springfield, OH | EF1 TORNADO CONFIRMED NNE OF SPRINGFIELD OHIO. POWER POLES DOWNED AND HOME DAMAGE REPORTED. |
| May 23, 8:11 PM EDT | TSTM WND DMG | New Moorefield, OH | TWENTY POLES SNAPPED/MINOR DAMAGE TO HOUSE/MINOR DAMAGE TO APARTMENTS/BARN BLOWN OFF FOUNDATION. CORRECTED TIME OF EVENT. |
| May 23, 8:15 PM EDT | TSTM WND DMG | 6 Nne Springfield, OH | SVRL UTILITY POLES DOWN NR BOSART RD AND SR 4 |
| May 23, 8:15 PM EDT | HAIL 0.5 | Urbana, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:28 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS51 KILN 232316
SVRILN
OHC017-021-023-037-057-109-113-135-149-165-240015-
/O.NEW.KILN.SV.W.0153.110523T2316Z-110524T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
716 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN BUTLER COUNTY IN SOUTHWEST OHIO...
NORTHERN WARREN COUNTY IN SOUTHWEST OHIO...
WESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
CLARK COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN DARKE COUNTY IN WEST CENTRAL OHIO...
GREENE COUNTY IN WEST CENTRAL OHIO...
MIAMI COUNTY IN WEST CENTRAL OHIO...
MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
EASTERN PREBLE COUNTY IN WEST CENTRAL OHIO...
SOUTHERN SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 815 PM EDT.
* AT 712 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF STATE ROUTE 47
AT US ROUTE 127 TO 11 MILES SOUTHWEST OF GORDON TO 14 MILES
SOUTHWEST OF FARMERSVILLE...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
VERSAILLES...
BRADFORD...
CARLISLE...
ENGLEWOOD...
TROTWOOD...
WEST MILTON...
PLEASANT HILL...
MIAMISBURG...
IN ADDITION...GORDON...VERONA...STATE ROUTE 47 AT US ROUTE 127...
PITSBURG...FARMERSVILLE...PIKEVILLE...DARKE COUNTY AIRPORT AND UNION
CORNERS ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 17 AND 65...
I-75 BETWEEN MILE MARKERS 40 AND 86...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY
FROM WINDOWS!
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4026 8379 4024 8378 4024 8372 3995 8363
3955 8367 3957 8394 3956 8447 3957 8451
3985 8451 4024 8461 4020 8403 4027 8396
TIME...MOT...LOC 2315Z 262DEG 39KT 4030 8479 3985 8464
3959 8463
$$2 follow-up statements
237
WWUS51 KILN 232346 RRA
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
746 PM EDT MON MAY 23 2011
OHC017-037-135-232355-
/O.CAN.KILN.SV.W.0153.000000T0000Z-110524T0015Z/
BUTLER OH-DARKE OH-PREBLE OH-
746 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PREBLE...EASTERN DARKE
AND EXTREME NORTHEASTERN BUTLER COUNTIES HAS BEEN CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4026 8379 4024 8378 4024 8372 3995 8363
3955 8367 3957 8394 3956 8436 3986 8442
4022 8439 4020 8403 4027 8396
TIME...MOT...LOC 2345Z 262DEG 40KT 4022 8426 3989 8408
3959 8407
$$
OHC021-023-057-109-113-149-165-240015-
/O.CON.KILN.SV.W.0153.000000T0000Z-110524T0015Z/
CHAMPAIGN OH-CLARK OH-GREENE OH-MIAMI OH-MONTGOMERY OH-SHELBY OH-
WARREN OH-
746 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EXTREME NORTHWESTERN WARREN...SOUTHERN SHELBY...MONTGOMERY...
MIAMI...GREENE...CLARK AND WESTERN CHAMPAIGN COUNTIES...
AT 742 PM EDT...THERE WERE NUMEROUS SPOTTERS REPORTS OF 60 TO 70 MPH
IN MONTGOMERY COUNTY. RADAR INDICATED THAT THIS LINE OF SEVERE
THUNDERSTORMS REMAINS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM POLO TO
PHONETON TO CENTERVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WRIGHT-PATTERSON AFB...BEAVERCREEK...FAIRBORN...NEW CARLISLE...
XENIA...ENON...YELLOW SPRINGS...WILBERFORCE...ST. PARIS...
CEDARVILLE...SPRINGFIELD AND JAMESTOWN.
IN ADDITION...MOUNT HOLLY...LOCKINGTON...ROXANNA...BROWN...
CASSTOWN...PARK LAYNE...MEDWAY AND CRYSTAL LAKES ARE NEAR THE PATH OF
THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 22 AND 65...
I-75 BETWEEN MILE MARKERS 40 AND 86...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY
FROM WINDOWS!
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4026 8379 4024 8378 4024 8372 3995 8363
3955 8367 3957 8394 3956 8436 3986 8442
4022 8439 4020 8403 4027 8396
TIME...MOT...LOC 2345Z 262DEG 40KT 4022 8426 3989 8408
3959 8407
$$164
WWUS51 KILN 240013
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
813 PM EDT MON MAY 23 2011
OHC021-023-057-109-113-149-165-240023-
/O.EXP.KILN.SV.W.0153.000000T0000Z-110524T0015Z/
CHAMPAIGN OH-CLARK OH-GREENE OH-MIAMI OH-MONTGOMERY OH-SHELBY OH-
WARREN OH-
813 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN...SOUTHERN
SHELBY...MONTGOMERY...MIAMI...GREENE...CLARK AND WESTERN CHAMPAIGN
COUNTIES WILL EXPIRE AT 815 PM EDT...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
ADDITIONAL SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR EASTERN
CLARK AND EASTERN CHAMPAIGN COUNTIES.
GUSTY WINDS ARE STILL POSSIBLE WITH THESE STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4026 8379 4024 8378 4024 8372 3995 8363
3955 8367 3957 8394 3956 8436 3986 8442
4022 8439 4020 8403 4027 8396
TIME...MOT...LOC 0013Z 262DEG 40KT 4026 8386 3993 8368
3963 8367
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:50 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 23, 5:50 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 550 PM EDT MON MAY 23 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING DUE TO A WARM AND UNSTABLE AIRMASS. A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT AND REMAIN ACROSS THE AREA FOR MOST OF THE WEEK. THIS WILL KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... TWO MAIN AREAS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WEST OF THE AREA. ONE SLOWER MOVING AREA OF SCATTERED THUNDERSTORMS IS OVER NORTHERN INDIANA AND ANOTHER AREA MOVING INTO WESTERN PORTIONS OF INDIANA. BOTH AREAS OF STORMS WILL MOVE THROUGH DURING THE EVENING HOURS AND THEREFORE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND AND LARGE HAIL. FLOODING WILL ALSO BE A CONCERN WITH THESE STORMS DUE TO HEAVY RAIN THAT OCCURRED YESTERDAY AND DURING THE OVERNIGHT HOURS. THE SEVERE THREAT WILL MOVE OUT OF THE AREA BY AROUND MIDNIGHT ALTHOUGH SOME PRECIPITATION WILL LINGER ACROSS THE AREA. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... FRONTAL BOUNDARY WILL LAY OUT ACROSS THE AREA ON TUESDAY WITH A SHORT WAVE MOVING THROUGH DURING THE DAY. DUE TO THIS HAVE INCREASED PRECIPITATION CHANCES TO 100 PERCENT FOR TUESDAY. PRECIP CHANCES WILL DECREASE AS THIS FEATURE MOVES TO THE EAST HOWEVER WITH FRONTAL BOUNDARY IN THE VICINITY WILL KEEP PRECIPITATION IN THE FORECAST OVERNIGHT TUESDAY NIGHT. TEMPERATURES WILL BE COOLER ACROSS THE NORTH ON TUESDAY AND WARMER ACROSS THE SOUTH DUE TO BOUNDARY POSITION. WITH EXTENSIVE CLOUD COVER ACROSS THE AREA TEMPERATURES TUESDAY NIGHT WILL ONLY DROP INTO THE MID 50S TO THE MID 60S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... WARM FRONT WILL LIFT ACROSS THE REGION ON WEDNESDAY WITH SHOWERS AND THUNDERSTORMS LIKELY ALONG AND AHEAD OF THE BOUNDARY WITH ONLY SCATTERED STORMS IN THE WARM SECTOR. HOWEVER PRECIPITATION COVERAGE WILL INCREASE SUBSTANTIALLY LATE WEDNESDAY NIGHT AND CONTINUE INTO FRIDAY. THIS IN RESPONSE TO A CLOSED UPPER LOW IN THE MID MISSISSIPPI VALLEY OPENING UP AND SLOWLY LIFTING ACROSS THE REGION. AN ASSOCIATED SURFACE LOW AND COLD FRONT WILL MOVE THROUGH ON FRIDAY. SUBSIDENCE IN THE WAKE OF THIS SYSTEM SHOULD BRING A LULL IN PRECIPITATION FRIDAY NIGHT. BUT NEXT SHORT WAVE WILL BE APPROACHING THE GREAT LAKES ON SATURDAY. ALTHOUGH MODELS HAVE SHIFTED AWAY FROM THE FORECAST OF ANOTHER CLOSED LOW DEVELOPING...IT STILL APPEARS TO BE UNSETTLED ACROSS THE FORECAST AREA THROUGH THE HOLIDAY WEEKEND AS NUMEROUS SHORT WAVES MOVE THROUGH THE GREAT LAKES IN FAST FLOW. THIS PATTERN WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR EACH DAY. BUT TEMPERATURES SHOULD BE CLOSE TO OR EVEN SLIGHTLY ABOVE NORMAL AS OPPOSED TO THE PREVIOUS COOL SOLUTION. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... SQUALL LINE PROGRESSING QUICKLY EAST ACROSS SOUTHERN INDIANA LATE THIS AFTERNOON. CURRENT TIMING HAS THIS TO THE WESTERN TAF SITES AROUND 23Z. AIRMASS AHEAD OF THIS IS MODERATELY UNSTABLE SO EXPECT IT TO PUSH ACROSS OUR ENTIRE AREA THROUGH EARLY EVENING. WIND GUST TO AROUND 50 KNOTS WILL BE POSSIBLE WITH THE SQUALL LINE AS IT MOVES THROUGH. SOME SHORT WAVE ENERGY PUSHING DOWN ACROSS NORTHERN INDIANA AND NORTHERN OHIO COULD ALLOW ACTIVITY TO LINGER A LITTLE LONGER AT KCMH/KLCK. ONCE PCPN MOVES THROUGH LATER THIS EVENING...EXPECT A BREAK IN PCPN THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING. A BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA THROUGH THE DAY ON TUESDAY AND AS WE DESTABILIZE THROUGH THE AFTERNOON...SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP THROUGH THE LATER PART OF THE TAF PERIOD. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...JGL
Hazardous weather outlook, May 23, 5:48 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 548 PM EDT MON MAY 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-242200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 548 PM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. FLOODING WILL ALSO BE A CONCERN DUE TO ALREADY SATURATED GROUND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. SEVERAL ROUNDS OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY AND THEN THE ENTIRE REGION ON WEDNESDAY. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS WHICH MAY OCCUR THIS WEEK THERE IS ALSO A POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 23, 6:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
644 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG NAPOLEON 39.21N 85.33W
05/23/2011 RIPLEY IN LAW ENFORCEMENT
BARN DESTROYED. NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
ANOVAKLocal storm report, May 23, 6:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST 8 S BROOKVILLE 39.31N 85.01W
05/23/2011 E55 MPH DEARBORN IN TRAINED SPOTTER
&&Local storm report, May 23, 6:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
654 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG CONNERSVILLE 39.66N 85.14W
05/23/2011 FAYETTE IN LAW ENFORCEMENT
TRAILERS OVERTURNED.
&&
ANOVAKLocal storm report, May 23, 6:56 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL HOLTON 39.08N 85.38W
05/23/2011 E1.00 INCH RIPLEY IN TRAINED SPOTTER
&&
ANOVAKLocal storm report, May 23, 7:04 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
704 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG VEVAY 38.76N 85.07W
05/23/2011 SWITZERLAND IN LAW ENFORCEMENT
TREES DOWN.
&&
ANOVAKThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:10 PM EDT | Areal Flood Warning | ILN | Adams, Highland, Pike, Scioto | 4 hr |
| May 23, 2:37 AM EDT | Special Weather Statement | ILN | Butler, Darke, Hamilton, Miami, Montgomery, Preble | 53 min |
| May 23, 3:41 AM EDT | Special Weather Statement | ILN | Butler, Champaign, Clark, Clermont, Clinton, Greene and 8 more | 64 min |
| May 23, 4:48 AM EDT | Special Weather Statement | ILN | Butler, Clark, Clinton, Delaware, Fayette, Franklin and 8 more | 57 min |
| May 23, 5:51 AM EDT | Special Weather Statement | ILN | Clinton, Delaware, Fayette, Franklin, Greene, Madison and 2 more | 54 min |
| May 23, 6:12 AM EDT | Special Weather Statement | ILN | Adams, Brown, Clermont, Highland | 63 min |
| May 23, 6:24 AM EDT | Areal Flood Warning | ILN | Clinton, Fayette, Greene, Madison, Pickaway, Ross and 1 more | 3 hr |
| May 23, 6:47 AM EDT | Flash Flood Warning | ILN | Clinton, Fayette, Franklin, Greene, Madison, Pickaway | 3 hr |
| May 23, 9:40 AM EDT | Areal Flood Warning | ILN | Pickaway | 3 hr |
| May 23, 6:22 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 53 min |
| May 23, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Preble | 60 min |
| May 23, 6:52 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 53 min |
| May 23, 6:57 PM EDT | Tornado Warning | ILN | Butler, Hamilton | 30 min |
| May 23, 7:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 1 more | 67 min |
| May 23, 7:11 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 49 min |
| May 23, 7:16 PM EDT | Tornado Warning | ILN | Butler, Clermont, Hamilton, Warren | 32 min |
| May 23, 7:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 1 more | 40 min |
| May 23, 7:36 PM EDT | Tornado Warning | ILN | Darke, Miami | 39 min |
| May 23, 7:40 PM EDT | Tornado Warning | ILN | Miami, Shelby | 35 min |
| May 23, 7:56 PM EDT | Tornado Warning | ILN | Champaign, Clark, Greene | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.